Discussions that mention prozac

Thyroid Disorders board

Gcc

Maybe that is why some people seem to have problems like hair loss and depression after starting thyroid meds (if they did have those symptoms before, they may get worse)....their T3 levels get lower than they were before they started the meds (even though their T4 is much higher than before).

Think of it this way...the thyroid slows down or stops working. Instead of replacing it with all the hormones it should be making, in the most natural identical form avaliable....they replace it with a synthetic version of only one of the hormones .

Then they measure a pitutary hormone to see if you are getting enough, instead of measruing the active thyroid hormones (Free T3 and Free T4).


Mmmm, no wonder so many hypothyroid patients still complain. And most doctors are convinced they have done all they can do for you & you must need another prescription med for you continous symptoms.

More and more doctors are thinking outside the box and realizing that lots of people need more than just synthetic T4 to replace their failing thyroid.

It wasn't too long ago that most endocrinologist did not know that a TSH needs to be between 1 & 2 (now most endocrinologist finally realize that, but for years they were wrong about that too, & most Gp's still don't know this).

I suspect at some point the endocrinologist will finally get the word that Free T3 matters too. Some doctors already know this, most do not.

Don't be too suprised if this doesn't happen until a big pharma company decides to market a new T3 med to the doctors. It will be all the rage; maybe even advertised on the evening news, lol.

But right now, big pharma is making too much money selling other prescriptions to take care of the side effects of low T3....like lipitor & prozac.